Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 85, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 28, 2015, 2:03 PM CDT for Holmes County, Walton County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2015, 2:03 PM CDT (19:03 UTC)
- Expired
- May 28, 2015, 2:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Holmes County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 40 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184 WUUS52 KTAE 281903 SVRTAE FLC059-131-281930- /O.NEW.KTAE.SV.W.0085.150528T1903Z-150528T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 203 PM CDT THU MAY 28 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA... NORTH CENTRAL WALTON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 230 PM CDT * AT 203 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF DE FUNIAK SPRINGS... AND MOVING NORTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... DE FUNIAK SPRINGS...UNION...ROYALS CROSSROADS...HICKORY HILL... PLEASANT HILL...PINEY GROVE...PROSPERITY...SWEETGUM HEAD... DARLINGTON...ARRANT SETTLEMENT...GASKIN...CENTER RIDGE...LEONIA... GLENDALE AND CANEY CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3099 8627 3099 8595 3077 8590 3073 8611 TIME...MOT...LOC 1903Z 142DEG 16KT 3086 8608 $$ 42-DVD
3 follow-up statements
447 WWUS52 KTAE 281909 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 209 PM CDT THU MAY 28 2015 FLC059-131-281930- /O.CON.KTAE.SV.W.0085.000000T0000Z-150528T1930Z/ HOLMES FL-WALTON FL- 209 PM CDT THU MAY 28 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR NORTHWESTERN HOLMES AND NORTH CENTRAL WALTON COUNTIES... AT 209 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTH OF DE FUNIAK SPRINGS...MOVING NORTHWEST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... UNION...ROYALS CROSSROADS...GASKIN...PLEASANT HILL...PINEY GROVE... CENTER RIDGE...SWEETGUM HEAD...LEONIA...DARLINGTON...GLENDALE AND CANEY CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN TALLAHASSEE. && LAT...LON 3099 8627 3099 8595 3080 8600 3078 8614 TIME...MOT...LOC 1909Z 142DEG 16KT 3088 8610 $$ 42-DVD
739 WWUS52 KTAE 281915 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 215 PM CDT THU MAY 28 2015 FLC059-131-281930- /O.CON.KTAE.SV.W.0085.000000T0000Z-150528T1930Z/ HOLMES FL-WALTON FL- 215 PM CDT THU MAY 28 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR NORTHWESTERN HOLMES AND NORTH CENTRAL WALTON COUNTIES... AT 215 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF FLORALA...MOVING NORTHWEST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... ROYALS CROSSROADS...SWEETGUM HEAD...LEONIA...DARLINGTON...GASKIN AND CANEY CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN TALLAHASSEE. && LAT...LON 3099 8627 3099 8595 3087 8602 3087 8620 TIME...MOT...LOC 1915Z 141DEG 17KT 3092 8614 $$ 42-DVD
389
WWUS52 KTAE 281927
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
227 PM CDT THU MAY 28 2015
FLC059-131-281937-
/O.EXP.KTAE.SV.W.0085.000000T0000Z-150528T1930Z/
HOLMES FL-WALTON FL-
227 PM CDT THU MAY 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOLMES AND NORTH
CENTRAL WALTON COUNTIES WILL EXPIRE AT 230 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3099 8627 3099 8595 3087 8602 3087 8620
TIME...MOT...LOC 1924Z 142DEG 16KT 3092 8614
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 8:28 AM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, May 28, 8:28 AM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 928 AM EDT THU MAY 28 2015 .NEAR TERM [THROUGH TODAY]... LITTLE CHANGE WAS MADE TO THE PREVIOUS FORECAST. MOST OF THE AFTERNOON CONVECTION IS EXPECTED TO BE CONFINED TO THE FLORIDA PANHANDLE...SOUTHEAST ALABAMA...AND ADJACENT SECTION OF SOUTHWEST GEORGIA WHERE DEEPER MOISTURE STILL EXISTS. DRIER AIR OVER THE EASTERN HALF OF THE AREA IS EXPECTED TO SUPPRESS CONVECTION THERE. THE 12Z KTAE SOUNDING SHOWS MID LEVEL LAPSE RATES AROUND 6.4C/KM...SO AN ISOLATED STRONGER STORM OR TWO REMAINS POSSIBLE THIS AFTERNOON ACROSS THE WESTERN AREAS...SIMILAR TO THE PAST COUPLE OF DAYS. STORMS MOTIONS WILL BE SLOW AGAIN...SO LOCALLY HEAVY RAINFALL WILL OCCUR OVER THE AREAS WHERE STORMS DEVELOP. HIGH TEMPERATURES WILL RANGE FROM THE MID 80S ACROSS THE WESTERN HALF TO NEAR 90 ACROSS THE EASTERN HALF. && .AVIATION... [THROUGH 12Z FRIDAY] SHOWERS AND THUNDERSTORMS COULD IMPACT KECP AND KDHN THIS AFTERNOON. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. && .PREV DISCUSSION [652 AM EDT]... .SHORT TERM [TONIGHT THROUGH SATURDAY]... CONVECTION SHOULD BE FAIRLY SUPPRESSED ACROSS THE AREA FROM TONIGHT THROUGH FRIDAY NIGHT AS DRIER AIR CONTINUES TO ADVECT INTO THE AREA FROM THE EAST. SOME LOW (20-30%) POPS WERE INCLUDED OVER THE FAR WESTERN SECTIONS OF THE FORECAST AREA ON FRIDAY AFTERNOON, BUT OTHERWISE A DRY DAY IS EXPECTED. ISOLATED CONVECTION IS EXPECTED TO RETURN TO THE ENTIRE FORECAST AREA SATURDAY AS THE DRY AIR MASS BEGINS TO MODIFY. TEMPERATURES SHOULD BE SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. .LONG TERM [SATURDAY NIGHT THROUGH THURSDAY]... AS A MID-UPPER LEVEL WAVE DIGS TO THE CENTRAL GULF COAST THIS WEEKEND AND THEN SETTLES ACROSS THE REGION, DEEP BUT WEAK SOUTHERLY FLOW SHOULD DEVELOP NEXT WEEK. THIS PATTERN SHIFT SHOULD LEAD TO INCREASING DEEP MOISTURE AND THUS RAIN CHANCES. WE DID NOT INTRODUCE ANY LIKELY (60+ PERCENT) POPS INTO THE FORECAST YET, BUT THE RAIN CHANCES WERE BUMPED UP TO 50 PERCENT ALONG TYPICALLY FAVORED SEA BREEZE ZONES DURING WEAK SOUTHERLY FLOW REGIMES. TEMPERATURES SHOULD CONTINUE TO BE NEAR OR SLIGHTLY ABOVE NORMAL. .MARINE... THROUGH THE FORECAST PERIOD, WINDS SHOULD BE BELOW 15 KNOTS AND SEAS 3 FEET OR LESS WITH BOTH SUBSIDING AFTER THE WEEKEND. SHOWERS AND STORMS SHOULD BE MORE ISOLATED OVER THE NEXT FEW DAYS, WITH INCREASING RAIN CHANCES NEXT WEEK. .FIRE WEATHER... HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE NEXT SEVERAL DAYS. .HYDROLOGY... ONE MORE DAY OF HIGHER COVERAGE OF SHOWERS AND STORMS IS EXPECTED TODAY OVER WESTERN PARTS OF THE AREA, WITH LOCALLY HEAVY RAINFALL POSSIBLE. SOME ISOLATED URBAN OR SMALL STREAM FLOODING CAN'T BE RULED OUT, BUT WIDESPREAD FLOODING IS NOT EXPECTED. ON FRIDAY AND INTO THE WEEKEND, DRIER AIR WILL PUSH INTO THE AREA LEADING TO MORE ISOLATED SHOWERS AND STORMS AND LOWER AVERAGE RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 88 68 92 68 92 / 20 10 10 10 20 PANAMA CITY 83 72 84 71 85 / 60 10 20 10 20 DOTHAN 85 67 89 67 89 / 70 20 20 10 20 ALBANY 89 66 90 66 90 / 20 10 10 10 20 VALDOSTA 91 64 91 66 91 / 10 0 10 10 30 CROSS CITY 90 63 91 67 91 / 10 10 10 10 30 APALACHICOLA 82 72 86 72 85 / 50 10 10 10 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...DVD SHORT TERM...LAMERS LONG TERM...LAMERS AVIATION...DVD/MERRIFIELD MARINE...LAMERS FIRE WEATHER...HARRIGAN HYDROLOGY...LAMERS
In the hours before
Local storm report, May 28, 11:53 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1253 PM EDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM MARINE TSTM WIND 4 SE TYNDALL AFB 30.03N 85.53W
05/28/2015 M39 MPH BAY FL OTHER FEDERAL
34 KNOT GUST MEASURED AT THE KTDR DRONE RUNWAY
&&
DVDLocal storm report, May 28, 12:07 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
107 PM EDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM MARINE TSTM WIND TYNDALL AFB 30.07N 85.58W
05/28/2015 M39 MPH BAY FL OTHER FEDERAL
34 KNOT GUST MEASURED AT KPAM
&&
DVDLocal storm report, May 28, 12:36 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
136 PM EDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM LIGHTNING SPRINGFIELD 30.17N 85.61W
05/28/2015 BAY FL 911 CALL CENTER
LIGHTNING STRIKE KNOCKED OUT POWER TO SOME LIGHT POLES
AND TELEPHONE SERVICE IN THE SPRINGFIELD AREA
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:13 AM CDT | Rip Current Statement | TAE | Bay | 10 hr |
| May 28, 11:41 AM CDT | Special Marine Warning | TAE | 94 min | |
| May 28, 12:00 PM CDT | Areal Flood Advisory | TAE | Bay | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.